Texas, 2005

Hail in Texas, April 11, 2005

April 11, 2005 · NWS HGX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 11, 4:00 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 11, 4:00 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 11 2005

.DISCUSSION...NEAR VERTICALLY STACKED LOW POSITIONED OVER KANSAS
EARLY THIS MORNING. ASCENT INCREASING ACROSS THE REGION ASSOCIATED
WITH FEATURE RESULTING IN CONSIDERABLE SHOWER AND THUNDERSTORM
ACTIVITY. SEVERAL WARNINGS ALREADY ISSUED. WILL SEE A CONTINUED
UNSETTLED WEATHER PATTERN THROUGH TODAY WITH A SEVERE THREAT
CONTINUING. RAIN CHANCES DIMINISH THIS EVENING AS LOW CONTINUES TO
MIGRATE EAST SENDING AN ASSOCIATED COLD FRONT OVER THE REGION.

&&

.MARINE...CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY IN ADVANCE OF A COLD FRONT
APPROACHING THE REGION. RAIN CHANCES WILL DIMINISH BY EVENING...
WITH OUR MODERATE SOUTHERLY FLOW BECOMING NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  52  73  55  76 /  90   0   0   0   0
HOUSTON (IAH)              73  54  73  57  77 /  90   0   0   0   0
GALVESTON (GLS)            74  62  71  64  73 /  90   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...BRAZORIA...CHAMBERS...FORT
      BEND...GALVESTON...HARRIS...HOUSTON...LIBERTY...
      MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...AND
      WALLER.

GM...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...GALVESTON BAY...AND WATERS FROM
      HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 11, 7:00 AM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
800 AM CDT MON APR 11 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
800 AM CDT MON APR 11 2005

...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED ACROSS
SOUTHEAST TEXAS THROUGH EARLY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
SOUTHEAST TEXAS DURING THE MORNING AND EARLY AFTERNOON HOURS TODAY.
THIS SYSTEM WILL COMBINE WITH MOIST AND UNSTABLE ATMOSPHERIC
CONDITIONS TO PRODUCE THE POSSIBILITY OF SEVERE WEATHER AND HEAVY
RAINFALL.

THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...WITH
DAMAGING WINDS AND ISOLATED TORNADOES ALSO POSSIBLE. THE SEVERE
WEATHER THREAT AREA IS EAST OF A LINE FROM CROCKETT TO HUNTSVILLE TO
COLUMBUS TO EDNA. THE TIME FRAME FOR THE SEVERE WEATHER THREAT WILL BE
FROM EARLY MORNING THROUGH ABOUT 2 PM THIS AFTERNOON.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH TODAYS THUNDERSTORMS.
RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES THROUGH EARLY AFTERNOON...
WITH ISOLATED TOTALS OF 4 TO 6 INCHES POSSIBLE. HEAVY RAINFALL COULD
CAUSE FLOODING OF STREETS...FEEDER ROADS...UNDERPASSES...AND OTHER
LOW LYING SPOTS. MORE SIGNIFICANT FLOODING IS POSSIBLE IN A FEW
LOCATIONS. MOTORISTS SHOULD USE CAUTION WHILE DRIVING TODAY AND
AVOID AREAS WHERE WATER COVERS THE ROAD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THROUGH EARLY AFTERNOON.

The radar

The Houston radar (KHGX), 79 km away, was scanning. The volume nearest the first event began at 14:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harris

When
April 11, 8:15 AM CST
Where
Harris County, 5 mi SSE of Tomball
Measured
0.88 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
30.033, -95.583

Hail at Gleannloch Farms.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447498.